Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2016, 12:12 PM CDT for Lewis County, Perry County, Wayne County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 12:12 PM CDT (17:12 UTC)
- Expired
- May 12, 2016, 12:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 152 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WUUS54 KOHX 121712
SVROHX
TNC101-135-181-121745-
/O.NEW.KOHX.SV.W.0057.160512T1712Z-160512T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1212 PM CDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL LEWIS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1245 PM CDT
* AT 1211 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHWEST OF WAYNESBORO...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LINDEN AND FLATWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3548 8802 3548 8799 3550 8798 3552 8798
3569 8778 3550 8760 3534 8794 3539 8798
3540 8797 3541 8797 3542 8801 3546 8804
TIME...MOT...LOC 1711Z 230DEG 31KT 3545 8790
HAIL...1.00IN
WIND...60MPH
$$
AL2 follow-up statements
778
WWUS54 KOHX 121725
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1225 PM CDT THU MAY 12 2016
TNC101-135-181-121745-
/O.CON.KOHX.SV.W.0057.000000T0000Z-160512T1745Z/
PERRY TN-WAYNE TN-LEWIS TN-
1225 PM CDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHEASTERN PERRY...NORTH CENTRAL WAYNE AND WEST CENTRAL LEWIS
COUNTIES...
AT 1225 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
LINDEN...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINDEN AND FLATWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3540 8782 3553 8794 3564 8784 3569 8778
3550 8760
TIME...MOT...LOC 1725Z 234DEG 24KT 3550 8781
HAIL...1.00IN
WIND...60MPH
$$
AL611
WWUS54 KOHX 121742
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 PM CDT THU MAY 12 2016
TNC101-135-181-121751-
/O.EXP.KOHX.SV.W.0057.000000T0000Z-160512T1745Z/
PERRY TN-WAYNE TN-LEWIS TN-
1242 PM CDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY...NORTH
CENTRAL WAYNE AND WEST CENTRAL LEWIS COUNTIES WILL EXPIRE AT 1245 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3540 8782 3553 8794 3564 8784 3569 8778
3550 8760
TIME...MOT...LOC 1741Z 230DEG 31KT 3550 8781
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:21 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 12, 10:21 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1021 AM CDT THU MAY 12 2016 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Have updated the suite of forecast products to reflect current regional radar mosiac trends along with the consensus of short range model solutions for today, thus pushing back the chance of numerous shwrs and tstms to mainly the afternoon hours, spreading west to east as the afternoon hours progress, with best heavy rainfall potential during the afternoon hours also, as sfc front begins to push into mid state. Updated hrly temp, dewpoint, sky condition, and wind speed/direction grids also. Remainder of forecast continues to be on track. && .AVIATION... 12Z TAF DISCUSSION. Vfr conditions expected this morning at BNA/CKV with brief Mvfr conditions at CSV early in the TAF period. Expect scattered -shra to develop this morning with widespread -shra/-tsra this afternoon into early evening at all airports with occasional Mvfr conditions. Light and variable winds this morning will veer to SW then W and NW with fropa this evening. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight FOR Cheatham-Clay- Cumberland-Davidson-De Kalb-Fentress-Jackson-Macon-Montgomery- Overton-Pickett-Putnam-Robertson-Smith-Sumner-Trousdale-White- Wilson. && DISCUSSION......21 AVIATION........31
Hazardous weather outlook, May 12, 10:11 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1011 AM CDT THU MAY 12 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-131000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1011 AM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHERN MIDDLE TENNESSEE GENERALLY ALONG AND NORTH OF I-40 THROUGH THE EVENING HOURS. ANOTHER ROUND OF NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS THE AREA TODAY...WITH 1 TO 2 INCHES OF RAIN AND SOME LOCALLY HIGHER AMOUNTS POSSIBLE. DUE TO THE HEAVY RAINFALL YESTERDAY...SOME AREAS IN THE WATCH COULD QUICKLY SEE ADDITIONAL FLASH FLOODING. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS THE VAST MAJORITY OF MIDDLE TENNESSEE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WITH ANY SEVERE THUNDERSTORMS THAT DO DEVELOP...DAMAGING WINDS WILL BE THE MAIN CONCERN...ALTHOUGH LARGE HAIL CAN NOT TOTALLY BE RULED OUT EITHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY OF NEXT WORK WEEK...ALTHOUGH THIS REMAINS VERY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:52 PM CDT | Special Weather Statement | OHX | Davidson, Macon, Robertson, Sumner | 83 min |
| May 12, 2:08 AM CDT | Flash Flood Watch | OHX | Cheatham, Clay, Cumberland, Davidson, DeKalb, Fentress and 12 more | 17 hr |
| May 12, 12:23 PM CDT | Special Weather Statement | OHX | Stewart | 37 min |
| May 12, 12:28 PM CDT | Special Weather Statement | OHX | Houston, Humphreys | 47 min |
| May 12, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 28 min |
| May 12, 12:54 PM CDT | Special Weather Statement | OHX | Williamson | 51 min |
| May 12, 1:04 PM CDT | Special Weather Statement | OHX | Cheatham | 26 min |
| May 12, 1:11 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| May 12, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 32 min |
| May 12, 1:16 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Stewart | 29 min |
| May 12, 1:28 PM CDT | Special Weather Statement | OHX | Robertson | 32 min |
| May 12, 1:39 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 51 min |
| May 12, 1:42 PM CDT | Special Weather Statement | OHX | Cheatham | 33 min |
| May 12, 2:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 40 min |
| May 12, 2:18 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 42 min |
| May 12, 2:22 PM CDT | Special Weather Statement | OHX | Trousdale | 38 min |
| May 12, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 34 min |
| May 12, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 31 min |
| May 12, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 28 min |
| May 12, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 26 min |
| May 12, 3:11 PM CDT | Special Weather Statement | OHX | Grundy | 34 min |
| May 12, 3:16 PM CDT | Special Weather Statement | OHX | Clay | 44 min |
| May 12, 3:29 PM CDT | Special Weather Statement | OHX | Pickett | 46 min |
| May 12, 4:18 PM CDT | Special Weather Statement | OHX | Giles | 42 min |
| May 12, 5:08 PM CDT | Special Weather Statement | OHX | Giles | 52 min |
| May 12, 5:42 PM CDT | Special Weather Statement | OHX | Bedford | 48 min |
| May 12, 6:05 PM CDT | Special Weather Statement | OHX | Coffee | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.